# SDR CA120419001

- Difficulty date: April 18, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Saab SF340A
- Aircraft time: 46,272 hours
- Engine: Ge CT75A2
- Propeller: Rotol R3894123F25
- System (JASC): 2710 · Aileron Control System
- Part: Bearing
- Part number: MS276415
- Condition: Failed
- Location: Ailerons
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING HEAVY INSPECTION, WITH THE AILERON CABLE TENSION SLACKED OFF, IT WAS NOTICED THAT THE RT AILERON BELLCRANK, IN THE WING, MOVEMENT WAS ROUGH AND NOISY. UPON REMOVAL FOR FURTHER INSPECTION, IT WAS DISCOVERED THAT THE 2 BEARINGS, PN MS27641-5 THAT SUPPORT THE BELLCRANK WERE COMPLETELY DISSINTEGRATED. SEVERAL BALL BEARINGS WERE MISSING ENTIRELY, THE AILERON BELLCRANK WAS NO LONGER SUPPORTED BY THE BEARINGS, BUT RATHER BY THE THROUGH BOLT THAT ATTACHES THE BELLCRANK TO THE WING, THIS CAUSED SUBSTANTIAL INTERNAL DAMAGE TO THE BELLCRANK.  THE BELLCRANK, THRU-BOLT AND 2 ATTACH BEARING NEEDED TO BE REPLACED.  IT APPEARS THIS FAILURE IS DUE TO LACK OF LUBRICATION.  ON THE OTHER MODELTHERE IS A GREASE FITTING ON THE BELLCRANK ITSELF, ALLOWING PERIODIC GREASING OF THESE BEARINGS. THIS ACFT DOES NOT HAVE THIS MODIFICATION AND THE BELLCRANK MUST BE REMOVED TO BE GREASED.  NOTE: DUE TO THE HIGH CABLE TENSIONS, AND DESIGN OF THE SYS- IT IS NOT POSSIBLE TO NOTICE ANY ABNORMALITY OR ROUGH MOVEMENT OF THE BELLCRANK UNTIL THE CABLE TENSION IS REMOVED FROM THE SYSTEM.
